Support MIA

MIA relies on the support of its readers to exist. Please consider a donation to help us provide news, essays, podcasts and continuing education courses that explore alternatives to the current paradigm of psychiatric care. Your tax-deductible donation will help build a community devoted to creating such change.

$
Select Payment Method
Personal Info

Credit Card Info
This is a secure SSL encrypted payment.

Billing Details

Donation Total: $20

4 COMMENTS

  1. My only ‘experience’ with Seroquel is ‘merely anecdotal’, haha. A tremendous, whip-smart, vital friend suffered a first-ever so-called ‘psychotic’ episode in his forties. He was briefly institutionalized by his partner, released, put on Seroquel, and within weeks he hung himself. Hey, I said it was ‘anecdotal’!

    RIP G.M.

    Liz Sydney

  2. I was prescribed Seroquel RX & Seroquel (one is time release, can’t say which) for about 18 months (but you won’t find it on any of my charts now, wonder why…). Anytime I complained about the adverse effects I was experiencing (extreme drowsiness, worsened depression, increased weight gain, night terrors, dizziness, & feeling zombie-like, the Psych doctor would DOUBLE my dose (first suggesting that I keep at it because “it takes a minimum 2 weeks to tell if it’s REALLY working,” and if I was reluctant to do so, he resigned to write me a new prescription with an increased dose). This happened several times until my family, friends, co-workers started to complain about the dosage and encouraged me to stand up for myself. The result was a shiny new prescription for Depakote to go along with my Seroquel. He’d mess with the levels every single time I went to see him until I began to seek appointments less and less, finally just growing tired of being tired all the time. I didn’t taper, I just didn’t take them. The nightmares were really bad at first (but then, when are they ever stuff dreams are made of anyway). Since being prescribed, my heart rate has increased, my blood pressure is always very high. I was prescribed Propronol for an off brand use (to decrease stress related to “fight or flight” response or else make me useless in an emergency) which is intended to be a blood pressure medicine (though it did not improve either) & most recently clonidine (also for blood pressure, off-label use in liquid form to treat children with ADHD). Clonidine made me sleepy, less reactive; almost like I’m in a fog. Stopped that. I DO NOT RECCOMEND STARTING/STOPPING ANY PRESCRIBED MEDICATION WITHOUT DISCUSSING WITH A DR (ANY EFFING DR) AND/OR YOUR ADVANCED HEALTHCARE DIRECTIVE AGENT. I AM NOT BRAGGING GLOATING OR RECCOMENDING, I AM JUST SHARING MY EXPERIENCE. And for anyone who would say I’m an unreliable source of information because I’m a psychiatric patient; YOU’VE GOT ONE THING RIGHT! I AM VERY MENTALLY ILL 🙂 I SAVE EVERY SINGLE PIECE OF PAPER RELATED TO MY TREATMENT, I’ve always been that way. Now, I’m gloating.

  3. I was prescribed Seroquel after a confessed “Foul up” with Risperdal, wrongly given to cure the common symptoms of antidepressant (“safe smoking cessation med”) discontinuation syndrome and the adverse, mind altering effects of a synthetic opioid (“safe pain killer”) and NSAI, DSM-IV-TR misdiagnosed as “bipolar.” All drugs were given to me by a PCP who was paranoid of a non-existent malpractice suit, because her husband had been the “attending physician” at a confessed “bad fix” on a broken bone of mine. Of course, she lied through her teeth to me regarding her actual motive for the poisonings and the known adverse effects of these drugs, and I was unaware of her motive until years later, when I picked up my ankle surgery medical records.

    The Seroquel made me “psychotic” within two weeks of being put on it. I got the “voices” of the people who raped my child in my head, bragging about their own murder of their child, and their rape of my child. I was in denial of the abuse at this time, but was eventually handed over the medical evidence of the child abuse in my child’s medical records by some decent and disgusted nurses, and the medical evidence that I was misdiagnosed as “bipolar,” based upon lies from the child molesters and their ELCA pastor.

    I had no idea I’d eventually find the medical evidence that the number one cause of the “major mental illnesses” is doctors profiting off of covering up child abuse by creating the negative and positive symptoms of “schizophrenia” with their psychiatric drugs, via neuroleptic induced deficit disorder and the central symptoms of neuroleptic or poly-pharmacy induced anticholinergic intoxication syndrome.

    I’m quite certain our world would be a better place if the psychiatric industry got out of the business of profiting off of covering up child abuse and easily recognized iatrogenesis for the incompetent doctors, by creating “bipolar” and “schizophrenia” symptoms with their neuroleptic and other psych drugs.

    Seroquel causes “psychosis,” especially when wrongly prescribed to cure the adverse effects of the antidepressants. The proof from drugs.com:

    “Agents with anticholinergic properties (e.g., sedating antihistamines; antispasmodics; neuroleptics; phenothiazines; skeletal muscle relaxants; tricyclic antidepressants; disopyramide) may have additive effects when used in combination. Excessive parasympatholytic effects may result in … the anticholinergic intoxication syndrome … Central symptoms may include memory loss, disorientation, incoherence, hallucinations, psychosis, delirium, hyperactivity, twitching or jerking movements, stereotypy, and seizures.”

  4. Hi i really need some support,i am weaning off a very low does of quetiapine that i have been on for quite a while,i have weaned down from 50mgs to 25mgs and 1/4 tab. I am feeling restless and agitated yet i am still withdrawing from cold turkeying olanzapine back in april,and i am still very ill from that to. Please tell me how i can get through this???? Please i need support. Thanks kristine